advertisement
Question
Posted by: mike | 2010/03/17

Hepatitis A and excercise

Hi Doc,

I had hepatitis A about nine months ago. Blood tests show all has cleared but after I cycle for more than two hours, I am completely blown - no energy left. Just cycled the argus full hour slower than last year? Fitness level is good and stamina training was done (with the same tired results). I don''t have headaches but body generally aches as do joints? Are these side effects from the hepatitis. How long will this take to clear. Will I regain my energy levels?
Rgs,
M

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFitnessDoc

Hi Mike

I guess there are two things in play here - one is Hep A, the other is that for almost a year, you may have had little chance to maintain your training volumes. Given that, to complete the Argus an hour slower is not that surprising - anyone taking a long period of reduced training would experience what you're going through.

You would have lost a great deal of your base in those nine months, and even though you had done some training, the body's ability to adapt to that training would be reduced, as shown by your own perception of how you felt from those stamina sessions. So I think that's largely in play here.

Having said that, there is often a viral infection 'carry-over' which causes some fatigue in the months after the virus has gone. So you may be struggling against that too. I'd reduce the volume of training for a month, and see what it does. You may just have trained a little too hard too fast, and a month of easy training would help you recover.

Then, by May, you might find that you're good to go, and no problem any longer. If the problem does persist, then I'd see a doctor again and just check for relapse.

Good luck

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: fitnessdoc | 2010/03/27

Hi Mike

I guess there are two things in play here - one is Hep A, the other is that for almost a year, you may have had little chance to maintain your training volumes. Given that, to complete the Argus an hour slower is not that surprising - anyone taking a long period of reduced training would experience what you're going through.

You would have lost a great deal of your base in those nine months, and even though you had done some training, the body's ability to adapt to that training would be reduced, as shown by your own perception of how you felt from those stamina sessions. So I think that's largely in play here.

Having said that, there is often a viral infection 'carry-over' which causes some fatigue in the months after the virus has gone. So you may be struggling against that too. I'd reduce the volume of training for a month, and see what it does. You may just have trained a little too hard too fast, and a month of easy training would help you recover.

Then, by May, you might find that you're good to go, and no problem any longer. If the problem does persist, then I'd see a doctor again and just check for relapse.

Good luck

Reply to fitnessdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement